Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Pregnant, have black blood spotting since early pregnancy that starts on stopping Utrogestan. Should I continue with this?

Hi, my name is Jodi and I am 16w 4days pregnant. I have been spotting almost black blood since the second month of pregnancy which used to appear maybe twice a week. I have since changed Dr s and my new one did an internal as well as a papsmear and now I have been spotting almost everyday. He prescribed Utrogestan, one in the morning and one at night but ONLY when the spotting starts and when there is no spotting I must not take anything. Well, I have since stopped taking Utrogestan twice and each time I stop I start spotting the same day. Should I continue with this indefinitely? He did say I have a low lying placenta but doesn t believe that is the cause of the bleeding .
Asked On : Fri, 8 Feb 2013
Answers:  1 Views:  94
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Mar 2013
Thanks for your query.
Spotting continuously is not normal, and your low lying placenta could definitely be a reason.
Others could be impending miscarriage, deranged coagulation profile etc.
You can take Uterogestan continuously, as it is a progesterone preparation and will support the pregnancy.
Do not exert/strain yourself.
Avoid bending/jerky travelling etc.
Avoid standing for prolonged periods.
Avoid sexual activity for the time being.
Take care.
Answered: Wed, 13 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor